Eczema tyoe rash on backs on knees

Hello everybody I hope you are all doing well.

I started on warfarin on the 1st June and am wondering whether it could bear any relation to the unsightly dry red blotches that have emerged this week. The area in question is the backs of my knees. I mentioned it to my anticoagulant nurse at Guy's after my INR tests this week however she doubts it is related. I am having an angiogram next Monday prior to my mitral valve surgery later this month thus my Mum thinks it may be stress. My boyfriend thinks it's a heat rash!

Either way, I thought i would ask, ive not had a rash like this before and it does seem to coincide with my introduction to warfarin.

Any suggestions welcome.

Hayley xx

7 Replies

oldestnewest
  • Was the INR in range this week when you saw the nurse? It is perhaps too early to be in range already. It took several weeks for me when I started 4 years ago.

    Go back and show it to a Doctor if it gets worse or if you are worried. I have leaking mitral- and tricuspidalisinsuff. and Pulmonary Hypertension.

    Good luck with your mitral valve replacement! Please let us hear how it goes!

    Best wishes from Kerstin in Stockholm

  • Thank you. My INR was 1.9 on Monday & it needs to be between 2.5 and 3.5. It needs to be at 2.5 by Monday for my angiogram. Hopefully it will be fine. The more i think about it the more I suspect the rash has been caused by stress. Despite not thinking I am stressed, I believe it manifests itself physically sometimes just to remind me who's boss!

  • Hi, As this a new thing, I would pop along to the GP? I come out in rashes and psoriarsis all the time and apply layer upon layer of cool aloe vera, but I am aware of what I am dealing with. Hope it clears up. MaryF

  • Thanks, shall call my GP first thing.

  • Hi Hayley. If I was you I would go back to my GP just to be on the safe side. I live in Spain and have just checked the prospectus I have and translated it says the following

    Rarely, warfarin can cause the death of skin tissue (necrosis). This complication occurs most often three to eight days after you start taking warfarin. If you notice any sores, changes in skin color or temperature, or severe pain on your skin, seek immediate medical care.

    Remember it does say that this is rare but it wouldn't hurt to have it checked out. xxx

  • Oh gosh. I will call & arrange to see my GP first thing. Thanks.

  • So the rash has turned out to be eczema manifested through good ol stress. It has started to simmer down a little bit. Yesterdays cardiac catheter went well at St Thomas' my arteries are just fine! The team were brilliant there.

    Hxx

You may also like...